Medical Specialty >> Cardiology

Doctors Lounge - Cardiology Answers

Back to Cardiology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site. 

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/20/2017.

Forum Name: Cardiology Symptoms

Question: Trouble breathing is it serious?


 Cristine17 - Wed Mar 02, 2005 3:25 am

Hi everyone im Cristine & im 17 years old, From the age 13~16 i was dealing with an eating disorder (bulimia) And for the past year or so ive been having alot of problems health wise and its really been worrying me, I get these sharp pains in my lower right and left sides, it happens sometimes when im laying down and ill go to sit up and ill get the sharp pain and it will hurt so much that i have to lay back down..and sometimes it will just come out of the blue when im just sitting around. Also, At tiems i have trouble breathing it seems as if i have to take a huge breath in order to catch my breath if that makes any sence, sorry its hard to explain. Alot of of times ill have trouble breathing when im laying down just watching TV ill have to sit up to catch my breath its wierd. The thing is, is i havent been to the doctors for a physcial in over 5 years ( money issues) and thats before i devoloped an eating disorder so i havent been able to get checked out...What do you think could be causing these problems?
Thanks.
 Dr. Yasser Mokhtar - Sat Mar 05, 2005 3:25 pm

User avatar Dear Cristine,

Are you talking about abdominal pain? For abdominal pain, you have to be examined by a doctor to reach a proper diagnosis.

Regarding the deep breath that you take, every now and then, the breath volume that you take is not enough, so your body will compensate by making you have a sigh.

Thank you very much for using our website https://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us